MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Codes Misconnection (1399); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four and a half (4.5) years post initial procedure, the patient presented with a type iiia endoleak and disconnect between the bifurcated and proximal extension devices.The physician plans to re-intervene and surgery has not been scheduled.As of date, there have been no additional patient sequelae reported.The patient previously was treated for an aortic rupture and type iiib endoleak with a non-endologix device on (b)(6) 2019; reference mfr.Report # 2031527-2019-00155 for report.Therefore, this event which occurred on (b)(6) 2019 is related to the off-label re-intervention in (b)(6) 2019.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type iiia endoleak of the left common iliac artery event is confirmed.Clinical investigation identified that due to the off-label use of concomitant (non-endoglogix) products in the bilateral common iliac arteries the event is most likely user related.Procedure related harms for this complaint could not be determined.The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9469644
Report Number2031527-2019-00606
Device Sequence Number13979966
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)170917
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2017
Device Model NumberBA28-70/I16-30
Device Lot Number1275836-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1252530-023; AFX VELA SUPRARENAL 1252472-010; AFX VELA SUPRARENAL 1287910-003
Outcome Attributed to Adverse Event Other;
Patient Age71 YR